MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRAMIC/PLYMR,CMNTDRNN-POROUS, UNCEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRAMIC/PLYMR,CMNTDRNN-POROUS, UNCEMENTED
Catalog Number 71342808
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had right hip prosthesis infection after surgery.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and an infection occurring approximately 9 years post op is likely of a hematogenous nature.There is no evidence that our devices contributed to the reported infection.It was reported the patient was also being treated for pneumonia and was prescribed septra.The infection is reportedly resolved.No further clinical assessment is warranted based on the information provided.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
OXINIUM FEM HD 12/14 28MM +8
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRAMIC/PLYMR,CMNTDRNN-POROUS, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8530139
Report Number1020279-2019-01603
Device Sequence Number1516028
Product Code LZO
UDI-Device Identifier03596010474179
UDI-Public03596010474179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number71342808
Device Lot Number12BM02544
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 74222300.LOT NUMBER: 07EW11734.
Outcome Attributed to Adverse Event Other;